From my own experience, and reading about others' experiences, and literature on doses expected to provide relief, then if I understood you correctly, that you're currently on 3,000 mg per day, I don't think Neurontin is going to work for you. I have back pain and it went away overnight with your medicine's cousin Lyrica. If I misread what you wrote, and you're just on 300mg daily, you may need some increases, as you said the doc would do, until you DO get relief. And yes, sometimes they do have to go up to 3600mg daily, but they usually increase dose slowly so as to minimize side effects. So, could be if you're actually on 300mg daily, and discomfort is bad, it may need to be increased more rapidly.
By the way, you say you have a lesion at C3, but you feel chest tightness. The nerves go out from levels of spine injury, generally cervical spine injury might affect arms, whereas chest is generally affected by thoracic spine, at that level the nerves go around the chest. But you did say "spinal cord" lesion, which that is different from a lesion on the vertebrae. If your spinal cord is being pushed on by this lesion, it may affect nerves lower than C3, which may explain the chest tightness. It is not good to have a lesion pushing on your spinal cord, because that part of the spine has to be protected, or else you can eventually lose sensation below C3.
Let us say that what you wrote is absolutely correct, that you are ALREADY up to 3,000mg daily of Neurontin, and let's say you do indeed have a lesion of the spinal CORD at C3. Once your physician decides what kind of lesion it is, I imagine he will very quickly either treat it with radiation to reduce the size or with surgery to get it out of there. As for medicine, I personally think you should be on an opiate derivative for the kind of pain and discomfort you must be experiencing until they can hopefully correct your spinal problem, and then they can ease you off the drug and/or switch over to something less addictive. Or the doc might want to inject a special medicine near the site of the lesion, to somewhat block the uncomfortable symptoms you have. Of course, if the cause is, say, MS, there are specific medicines for that condition, and other conditions once they figure out what kind of lesion you got.
I am not that familiar with how lesions affect the spine, other than causes of lesions of the spine can be what you listed. But I do know about back pain, I injured my thoracic spine, which over the years affected my lumbar spine, so I'm telling you what I know about that particular aspect of your health issues. You need to make an appointent with your doctor, tell him you still have discomfort, and let him adjust your treatment accordingly... you don't have to wait until all tests and a diagnosis are finished.
I have been on Neurontin for several years now, which has worked wonders for my symptoms.
Yes, the top dose of Neurontin is 3600 mg. I suggest you talk with your physician about possibly increasing your dose gradually until a dose such that you feel symptom relief.
My neurologist had stated that (Lyrica) is a medication that is (6 times stronger) than Neurontin.
The only reason that I did not switch to Lyrica is because of cost probably around $40. Neurontin generic is $4.
If you have any other neurological symptoms, such as dizziness/vertigo, eye problems etc., then I feel this would be suspect to neurological diseases. I hope for you that is not the case.
I hope this helps....
Thanks for your comments and help. Yes, I am on 3,000mg of Neurontin daily with no side effect. I figured it was the case that this drug just doesn't work for me and we need to try a new one. Luckily, the pain I have is tolerable (about 3 on a scale of 1-10). I will speak to my Neurologist about other possible drugs.
Also, the lesion that I have is at the C3 level within the spinal cord itself. One of the doctors I have seen said that I am lucky to only have the symptoms that I have. She said it could/should be much worse based on the MRI scans. I had a spinal tap yesterday, so I just need to wait for those results to hopefully help determine what the heck this is :)
Hello, I have been taking neurontin (gabapentin) generic name, for about 6 yrs. now. I was diagnosed with Cushings disease back in 2000, one of it's symptoms is high blood sugar (diabetes) which can't be controlled. So I now have neuropathy in my legs,hands and feet, some also in my arms .At first the Neurontin made me soo tired,I didn't think it was helping my pain. I realize now that the medicine does help, it just takes a while to build up. I only take 600mgs a day total now and no longer tired from them.I don't know if it will help in your case but give it a little longer,if you can. Good luck on your test results and with finding a pain remedy and !please keep us posted
Ihave been able to